Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 02:59:58 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635407
  • Total Topics: 48197
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: My new life with Sustiva/Truvada  (Read 1253 times)

0 Members and 1 Guest are viewing this topic.

Offline keyite

  • Member
  • Posts: 514
My new life with Sustiva/Truvada
« on: April 22, 2008, 04:04:25 PM »
Today I had the first set of results after starting meds a month ago. I had been warned it could take some time before I would see results so I had a really nice surprise; VL dropped to a mere 123 and, according to my consultant, that ought to mean it will be undetectable when we repeat in a months time. More importantly, CD4 has risen by more than a 100. Liver, kidney and lipids all perfectly normal. This combo is obviously doing a good job at nuking the little bugger. I'm so pleased and so very relieved. :D

The meds have definitely given me more energy and have improved my skin problems noticeably (folliculitis). Everyone have been telling me I look so much better these days. Also starting to gain the weight I'd lost over recent months and not so sure I like that particular side effect! ;)

The first couple of weeks I did have a few side effects; the drunken, dizzy feeling, some pins 'n' needles and a little nausea. Nothing unbearable and none of the sleep problems Sustiva so often seems to cause. Now all I'm left with is a little tinnitus now and again but it looks like it is diminishing so hopefully it will go away completely in due course. I have a suspicion it is caused by an interaction with an antibiotic I'm temporarily on to prevent immune reconstitution causing the skin problems to get worse.

Looking back I feel as if I've been in a bit of a 'war zone' since diagnosis, always hovering in that area where meds needed to be considered, either because of labs or because of symptoms. Having finally started meds, discovered they're not that bad and that they really work, at least for me, I feel I might be able to finally get on with life..  :D

Online BT65

  • Global Moderator
  • Member
  • Posts: 9,903
Re: My new life with Sustiva/Truvada
« Reply #1 on: April 22, 2008, 08:29:14 PM »
That's really great news, Keyite.  Here's to more good days.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Longislander

  • Member
  • Posts: 2,486
Re: My new life with Sustiva/Truvada
« Reply #2 on: April 22, 2008, 10:33:30 PM »
Thnaks for the update on your #''s and general well-being. Very happy to hear it's working well for you. I had my labs drawn today, so I'll know next week how they're working.

I found it very interesting to read that you're on an antibiotic to prevent immune-reconstitution skin problems.

My skin problems have returned since I started Atripla, though I have no other side affects.  I basically assumed it was just from some added stress.  Today my doc told me the skin problems are just a mild reconstitution thing.   I guess the thought of putting me on an antibiotic never occurred to her. Hopefully things will clear up soon!!

Anyway, here's to Atripla!! :D

infected 10/05 diagnosed 12-05
2/06   379/57000                    6/07 372/30500 25%   4/09 640/U/32% 
5/06   ?? /37000                     8/07 491/55000/24%    9/09 913/U/39%
8/06   349/9500 25%              11/07 515/68000/24     2/10 845/U/38%
9/06   507/16,000 30% !          2/08  516/116k/22%    7/10 906/80/39%
12/06 398/29000 26%             Start Atripla 3/08
3/07   402/80,000 29%            4/08  485/undet!/27
4/07   507/35,000 25%            7/08 625/UD/34%
                                                 11/08 684/U/36%

Offline richva

  • Member
  • Posts: 87
Re: My new life with Sustiva/Truvada
« Reply #3 on: April 23, 2008, 06:16:54 PM »
Congrats!  I'll have blood work done tomorrow, the first time since starting Atripla about one month ago.  I'm feeling much better these days and anticipate better test results, too.  Hopefully as good as yours!  ;)
08/1989 Acquired
04/1992 Diagnosed
03/25/2008 (YUP - 16 years later!) CD4 336/21% VL 217,000; started meds
08/2012 - Alive, living! and doing just fine, TYVM (w/ props to my doc, insurance carrier and Complera. I remember every day that I'm a lucky boy.)

Offline AndyArrow

  • Member
  • Posts: 1,196
Re: My new life with Sustiva/Truvada
« Reply #4 on: April 23, 2008, 07:24:47 PM »
That's great that your numbers have improved and your spirits are up!  Often the worry over what the meds might do is much worse then the side effects.  Glad to hear you are tolerating yours so well.

All the best
AA
It is not the arrival that matters.  It is the journey along the way. -- Michel Montaigne

Offline randym431

  • Member
  • Posts: 1,119
Re: My new life with Sustiva/Truvada
« Reply #5 on: April 23, 2008, 09:12:27 PM »
Yes, as much as they talk about the sides from sustiva, sustiva does do a great job. Truvada too.
Its a trade off, pills and sides for more years of living.
Not a hard choice to make...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.